Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 149, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Sep 23, 2000, 7:03 PM CDT for Runnels County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 23, 2000, 7:03 PM CDT (00:03 UTC)
- Expired
- Sep 23, 2000, 8:00 PM CDT
- In force
- 57 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Runnels County, TX
The radar
The San Angelo radar (KSJT), 76 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 2155 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 240004 SVRSJT TXC399-240100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 703 PM CDT SAT SEP 23 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RUNNELS COUNTY IN WEST CENTRAL TEXAS * UNTIL 800 PM CDT * AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHWEST OF HATCHEL...OR ABOUT 8 MILES SOUTH OF WINTERS...MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WINTERS AT 725 PM CDT LAT...LON 3179 10011 3176 9990 3206 9974 3206 10004 22
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 3:08 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Sep 23, 3:08 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 308 PM CDT SAT SEP 23 2000 AS EXPECTED...COLD FRONT HAS JUST ABOUT PULLED UP STATIONARY FROM THE NORTHERN PERMIAN BASIN TO JUST NORTH OF ABILENE TO ARDMORE OKLAHOMA. COLD AIR JUST TOO SHALLOW TO MAKE MUCH HEADWAY INTO TEMPERATURES IN THE 90S. COLD AIR MUCH DEEPER ACROSS THE PANHANDLE AND NORTHERN OKLAHOMA...WHERE LOW CLOUDS HAVE HELPED KEEP TEMPERATURES IN THE LOW TO MID 50S. ALOFT...WATER VAPOR IMAGERY CLEARLY SHOWS THE UPPER TROUGH DROPPING INTO THE GREAT BASIN...HELPING KICK THE REMNANTS OF NORMAN ACROSS MEXICO AND INTO THE SOUTHERN PLAINS. FOR TONIGHT...AS THE UPPER TROUGH DROPS SOUTHEAST...SOUTHERLY FLOW IN THE LOW LEVELS SHOULD INCREASE EVEN MORE. FRONT WILL WANT TO DRIFT BACK NORTH OUT OF THE BIG COUNTRY...BUT IF ENOUGH CONVECTION FORMS NORTH OF THE FRONT TO REINFORCE THE BOUNDARY...FRONT COULD ACTUALLY SHIFT SOUTHWARD. AT THIS POINT...EXPECT THE FRONT TO REMAIN NEARLY STATIONARY...AS SOUTHERLY FLOW IS OFFSET BY CONVECTION AND DENSITY OF COLDER AIR MASS. BY 12Z SUNDAY MORNING ...UPPER TROUGH MOVES CLOSE ENOUGH THAT THE COLD AIR FINALLY BEGINS TO DEEPEN SIGNIFICANTLY...PUSHING THE FRONT QUICKLY SOUTHWARD. SIMILAR TO THE FASTER ETA...THIS DRAGS THE FRONT THROUGH THE LAST FEW BIG COUNTRY COUNTIES AROUND SUNRISE...INTO THE CENTRAL SECTIONS BY LATE MORNING...AND INTO THE NORTHWEST HILL COUNTRY BY MID AFTERNOON. RAIN CHANCES CONTINUE TO LOOK GOOD WITH THIS SYSTEM. CONVERGENCE WILL CONTINUE ALONG THE FRONT...AND WITH THE MUGGY AIR MASS IN THE WARM SECTOR ...SHOULD SEE A FEW SHOWERS AND STORMS DEVELOP. HOWEVER...MOST OF THE PRECIP WILL BE BEHIND THE FRONT WITH THE ISENTROPIC LIFT. WILL CARRY CHANCE POPS ACROSS THE BIG COUNTRY TONIGHT...SPREADING SOUTHWARD ACROSS THE REMAINDER OF THE WEST CENTRAL TEXAS ON SUNDAY. AS FOR TEMPS...NGM TOO SLOW WITH THE FRONTAL MOVEMENT...SO WILL IGNORE IT. IF THE SURFACE HIGH BUILDS INTO WEST CENTRAL TEXAS MONDAY NIGHT AS FORECASTED...WILL LIKELY SEE THE COOLEST NIGHT SINCE THE END OF APRIL...WITH LOWS DROPPING INTO THE 40S. AS FOR THE EXTENDED...A FLAT UPPER RIDGE BUILDS BACK INTO THE SOUTHERN PLAINS...ALLOWING A WARMING TREND TO BEGIN. STILL...WILL TAKE UNTIL FRIDAY TO SEE VALUES CLIMB BACK TO NEAR NORMAL VALUES. ABI 066/074/052/068 3520 SJT 074/086/055/068 2430 JCT 076/090/058/066 1451 .SJT...NONE. 07
In the hours before
Special weather statement, Sep 23, 2:28 PM CDT, 4 hours 35 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-232330- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 228 PM CDT SAT SEP 23 2000 ...THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS ACROSS NORTHERN AND CENTRAL PORTIONS OF WEST CENTRAL TEXAS THROUGH TONIGHT... THIS AFTERNOON...A STATIONARY BOUNDARY SEPARATING A MUCH COOLER AIRMASS TO THE NORTH WAS POSITIONED ACROSS THE BIG COUNTRY ALONG A LINE FROM FORT GRIFFIN TO SWEETWATER. THIS FRONT IS EXPECTED TO REMAIN NEARLY STATIONARY THROUGH THIS EVENING BUT WILL BEGIN TO PUSH SOUTHWARD AS A COLD FRONT LATE TONIGHT. DESPITE THIS AFTERNOONS CLOUD COVER...ENOUGH HEATING ALONG AND TO THE SOUTH OF THE FRONT WILL COMBINE WITH CONVERGENCE AND MOISTURE ALONG THE BOUNDARY TO PROVIDE A CHANCE FOR THUNDERSTORMS ACROSS THE BIG COUNTRY THIS AFTERNOON AND TONIGHT. AS THE FRONT BEGINS TO PUSH SLOWLY SOUTHWARD AFTER MIDNIGHT...A SLIGHT CHANCE OF THUNDERSTORMS WILL THEN EXIST FOR THE CONCHO VALLEY AND HEARTLAND AREAS AS WELL. THE STRONGEST STORMS THAT DEVELOP WILL EFFECT THE BIG COUNTRY AREA OF WEST CENTRAL TEXAS THIS EVENING. STORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. HOWEVER...SMALL HAIL AND VERY HEAVY RAINFALL WILL BE POSSIBLE. FURTHER SOUTH...ACROSS THE CONCHO VALLEY AND THE HEARTLAND...THE SLIGHT RISK OF THUNDERSTORMS WILL BEGIN AFTER MIDNIGHT. THESE STORMS...HOWEVER...SHOULD REMAIN WEAKER THAN THE EVENING CONVECTION ACROSS THE BIG COUNTRY WITH SOME HEAVY RAINFALL BEING THE EXTENT OF THE THUNDERSTORM THREAT. SPOTTER ACTIVATION IS NOT ANTICIPATED.. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. 21
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 2:38 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 37 min |
| Sep 24, 12:59 PM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.